JAIST Repository >
School of Information Science >
Articles >
Journal Articles >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10119/9180

Title: Laminar Structure of Ptolemaic Graphs with Applications
Authors: Uehara, Ryuhei
Uno, Yushi
Keywords: Algorithmic graph theory
Data structures
Hamiltonian cycle
Intersection model
Ptolemaic graphs
Issue Date: 2008-10-23
Publisher: Elsevier
Magazine name: Discrete Applied Mathematics
Volume: 157
Number: 7
Start page: 1533
End page: 1543
DOI: 10.1016/j.dam.2008.09.006
Abstract: Ptolemaic graphs are those satisfying the Ptolemaic inequality for any four vertices. The graph class coincides with the intersection of chordal graphs and distance hereditary graphs. It can also be seen as a natural generalization of block graphs (and hence trees). In this paper, we first state a laminar structure of cliques, which leads to its canonical tree representation. This result is a translation of γ-acyclicity which appears in the context of relational database schemes. The tree representation gives a simple intersection model of ptolemaic graphs, and it is constructed in linear time from a perfect elimination ordering obtained by the lexicographic breadth first search. Hence the recognition and the graph isomorphism for ptolemaic graphs can be solved in linear time. Using the tree representation, we also give an efficient algorithm for the Hamiltonian cycle problem.
Rights: NOTICE: This is the author’s version of a work accepted for publication by Elsevier. Changes resulting from the publishing process, including peer review, editing, corrections, structural formatting and other quality control mechanisms, may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Ryuhei Uehara and Yushi Uno, Discrete Applied Mathematics, 157(7), 2008, 1533-1543, http://dx.doi.org/10.1016/j.dam.2008.09.006
URI: http://hdl.handle.net/10119/9180
Material Type: author
Appears in Collections:b10-1. 雑誌掲載論文 (Journal Articles)

Files in This Item:

File Description SizeFormat
13862.pdf173KbAdobe PDFView/Open

All items in DSpace are protected by copyright, with all rights reserved.


Contact : Library Information Section, Japan Advanced Institute of Science and Technology